Hail, Kit Carson
- When
- June 20, 5:45 PM MST
- Where
- Kit Carson County, 7 mi SW of Flagler
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.233, -103.167
8 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 20, 1:31 PM MST, 4 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 231 PM MDT TUE JUN 20 2006 .DISCUSSION...MAIN FORECAST PROBLEM WILL BE CHANCE OF PRECIPITATION THROUGH THE PERIOD. SATELLITE SHOWING A PROGRESSIVE PATTERN FOR THE MOST PART. SOME AMPLIFICATION TAKING PLACE OVER THE CENTRAL AND EASTERN PACIFIC. UPPER RIDGE HAS BEEN FLATTENED SOME AND PUSHED TO THE EAST BY WOUND UP SYSTEM OVER SOUTHERN CANADA. MEAN TROUGH POSITION IS STILL TO THE WEST WITH NUMEROUS SHORTWAVE TROUGHS EMBEDDED WITHIN THIS FEATURE/FLOW. FAIRLY COLD AIR ALOFT WITH THIS UPPER TROUGH. PREFRONTAL TROUGH IS THROUGH THE AREA WITH COLD FRONT MOVING IN BEHIND IT PRETTY QUICKLY. AT JET LEVEL...MODELS INITIALIZED WELL. AT MID LEVELS...MODELS INITIALIZED SIMILARLY AND RATHER WELL. ECMWF DID A LITTLE BETTER ON THE HEIGHT FIELD THAN THE GFS/UKMET. OVERALL THEY THOSE THREE ARE NOT FAR APART BUT WOULD HAVE TO GIVE A SLIGHT ADVANTAGE TO THE ECMWF DUE A BETTER HANDLE ON THE SOUTHERN RIDGE. AT LOW LEVELS...NAM LOOKED TO BE DOING THE BEST ON THE WIND FIELD. WILL BE GOING WITH A BLEND OF THE MODELS FOR THIS PACKAGE. TONIGHT...WHERE DOES THE FRONT END UP AND HOW MUCH MOISTURE AVAILABLILITY/AMOUNT OF UPSLOPE ARE THE BIG QUESTIONS FOR TONIGHT. RIGHT ENTRANCE REGION OF JET IS CAUSING THUNDERSTORM DEVELOPMENT TO THE NORTHWEST OF THE AREA. SHEARED OUT SHORTWAVE TROUGH JUST TO THE WEST OF US WITH DEFINITE SMALL SCALE SPIN APPROACHING FROM SOUTH CENTRAL COLORADO. RUC/GFS/UKMET WERE CATCHING THIS FEATURE THE BEST. BOTH OF THESE FEATURES AFFECT THE NORTHERN TWO TIERS OF COUNTIES THE MOST AND MAY BRUSH THE SOUTHEAST THREE COUNTIES. THE 700 MB TEMPERATURES ARE ALSO THE LOWEST IN THE NORTHERN COUNTIES. ALSO THE FRONT MAY AFFECT THE SOUTHEAST THREE COUNTIES. MOISTURE LEVELS ARE ALSO THE BEST IN THESE AREAS. SO WILL HAVE THE HIGHEST POPS IN THESE LOCATIONS. WEDNESDAY/WEDNESDAY NIGHT...SHORTWAVE TROUGH MOVES IN FROM THE WEST LATE IN THE AFTERNOON AND THEN ACROSS THE SOUTHERN HALF OF THE FORECAST AREA DURING THE NIGHT. HOWEVER...RIGHT REAR QUADRANT OF JET IS CLOSER TO THE NORTHERN PORTION OF THE FORECAST AREA DURING THE NIGHT. PLAN ON KEEPING HIGH POPS WITH THE HIGHEST IN THE SOUTHERN PORTION. PLAN ON GOING NEAR TO SLIGHTLY ABOVE GUIDANCE. THURSDAY/THURSDAY NIGHT...RIGHT REAR QUADRANT AND SHORTWAVE TROUGH IN NORTHWEST FLOW ALOFT MOVE THROUGH DURING THE LATE AFTERNOON AND NIGHT. STORMS COULD GO WELL INTO THE NIGHT. WILL HAVE HIGH CHANCE POPS AT LEAST FOR THE NIGHT PERIOD. PLAN ON NEAR GUIDANCE. FRIDAY...THUNDERSTORMS LOOK TO HOLD OFF TIL LATE...ESPECIALLY IF WE HAVE A BIG EVENT. WILL PROBABLY HAVE SOME CHANCE IN OUR COLORADO COUNTIES FOR THE AFTERNOON. WILL GO NEAR GUIDANCE. FOR SATURDAY THROUGH TUESDAY...MODELS NOT TOO DIFFERENT FOR MOST OF THE PART...AND ARE CONSISTENT WITH PREVIOUS RUNS. ONE TREND WAS THE WESTERN UPPER RIDGE AND EASTERN PACIFIC TROUGH TO BE A LITTLE MORE AMPLIFIED AND A LITTLE FURTHER WEST THAN THE PREVIOUS RUN. THIS IS REASONABLE BASED ON CURRENT DATA. HOWEVER...MODELS START DIVERGING AND CHANGING ON DAYS 6 AND 7. THE MODELS WANT TO BRING UPPER TROUGH FURTHER EAST. AGREE WITH NCEPS ASSESSMENT OF KEEPING LOWER HEIGHTS OFF THE COAST. LIKE A MORE AMPLIFIED RIDGE AND FURTHER WEST POSITION. BELIEVE THE GFS DOES BETTER WITH THIS SCENARIO UNTIL DAY 6 THEN THE ECMWF STARTS DOING BETTER. MODELS ARE A LITTLE DRIER THAN YESTERDAY. HOWEVER...AM LEARY OF NORTHWEST FLOW ALOFT AND EMBEDDED SHORTWAVES THAT MODELS WILL HAVE DIFFICULTY SEEING. RIGHT NOW WILL KEEP SLIGHT CHANCE TO LOW CHANCE POPS THROUGH MOST OF THE PERIOD. TUESDAY DOES LOOK DRY...AND WILL HAVE IT THAT WAY RIGHT NOW. WILL NOT STRAY TOO FAR FROM GUIDANCE EXCEPT WHEN GFS IS SUFFERING FROM CONVECTIVE FEEDBACK. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && BULLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT TUE JUN 20 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1146 AM CDT TUE JUN 20 2006 /1046 AM MDT TUE JUN 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE APPROACHING THE AREA FROM THE WEST WILL AID IN THE FORMATION OF ISOLATED THUNDERSTORMS OVER COLORADO THIS AFTERNOON. BY VERY LATE THIS AFTERNOON THESE STORMS WILL MOVE EASTWARD...REACHING LOCATIONS ALONG AND WEST OF A LEOTI KANSAS TO BURLINGTON AND WRAY COLORADO LINE. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THESE STORMS WILL SPREAD EASTWARD INTO PORTIONS OF NORTHWEST KANSAS AND SOUTHWEST NEBRASKA DURING THE EVENING AND OVERNIGHT HOURS. THESE STORMS WILL ORGANIZE INTO A CLUSTER MOVING NORTHEAST ACROSS AREAS MAINLY NORTH OF INTERSTATE 70. LARGE HAIL...DAMAGING WINDS AND POSSIBLY SOME LOCALLY HEAVY RAIN WILL OCCUR THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MUCH STRONGER DISTURBANCE WILL MOVE INTO THE AREA FROM EASTERN COLORADO DURING THE MID TO LATE AFTERNOON HOURS WEDNESDAY. SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PARTS OF THE TRI STATE AREA WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. DURING THE LATE EVENING AND OVERNIGHT HOURS THE PRIMARY THREAT WILL BE HAIL LESS THEN AN INCH IN DIAMETER...GUSTY WINDS TO 50 MPH AND LOCALLY HEAVY RAIN AS THE STORMS ORGANIZE INTO A LARGE CLUSTER. FOR THURSDAY THROUGH MONDAY THE WEATHER PATTERN CONTINUES TO ADVERTISE LATE AFTERNOON AND EVENING THUNDERSTORMS MOVING OUT OF EASTERN COLORADO INTO WESTERN KANSAS AND NEBRASKA DURING THE EVENING AND OVERNIGHT HOURS. SEVERE THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4 PM MDT (5 PM CDT). LAMMERS
The Pueblo radar (KPUX), 123 km away, was scanning. The volume nearest the first event began at 00:45 UTC.
8 hail, 4 thunderstorm wind. Local standard time, as filed.
Pea-sized hail also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517806, 5517807, 5517808, 5517809, 5517810, 5517811, 5517812, 5517813, 5517814, 5517815, 5517816, 5517817.